Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 87, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 8, 1995, 8:13 PM CDT for Ellis County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 8, 1995, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 8, 1995, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:17 PM CDT | Tornado F0 | Nne Shattuck, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 090115 COR
TOROKC
OKC045-090215-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
813 PM CDT THU JUN 08 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ELLIS
INCLUDING THE FOLLOWING LOCATIONS
ARNETT...FARGO...GAGE...GOODWIN AND SHATTUCK
AT 809 PM CDT DOPPLER RADAR INDICATED A DEvVELOPING TORNADO 4
WEST-NORTHWEST OF SHATTUCK MOVING EAST-NORTHEAST AT 30 MPH.
PEOPLE IN AND NORTH OF SHATTUCK AND GAGE SHOULD TAKE COVER.
LAT...LON 3608 9961 3606 10000 3647 9998 3649 9961
_
SPEG
...CORRECTED HEADER...What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 8, 4:31 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 8, 4:31 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 405 PM CDT THU JUN 8 1995 SVR TSTMS HAVE DVLPD TO THE WEST OF THE FA THIS AFTN IN THE VCNTY OF THE DRYLINE AND CDFNT INTERSECTION. ACTIVITY IS LIKELY AIDED BY IMPULSE SHOWG UP ON WATER VAPOR SAT IMAGERY MOVING FROM SE NM INTO W TX. VERY UNSTABLE AMS AHD OF THE FNT AND DRY LINE WITH SFC BASED LIS OF -10 TO -12. MODELS ARE SIMILAR IN ROTATG STG S/W THRU THE BASE OF THE UPR TROF THEN NEWD INTO SERN CO BY 12Z. IN RESPONSE TO THIS MODELS TRY TO DVLP SFC LO IN NWRN KS WITH FNTL BNDRY LIFTING N OF FA. THINK THIS MAY BE OVERDONE AND ONGOING CONVECTION MAY HELP TO KEEP BNDRY FRTHR S. IF BNDRY MAINTAINS ITSELF OVER THE NRN SECTIONS OF THE FA THIS WUD PUT THIS AREA UNDER THE GUN FOR HVY RAINFALL TONIGHT. WILL MENTION LCL HVY RAIN IN NRN ZONES FOR TONIGHT. TSTM THRT TO CONT INTO FRIDAY AS DRY LINE PUSHES INTO WRN OK DURG THE DAY. CDFNT EXPECTED TO PUSH INTO THE AREA ON SAT WITH UPR TROF STILL LAGGING TO THE WEST SO WILL KEEP POP REL HI MOST AREAS. FCSTID = 02 OKC 69 87 68 85 / 30 40 40 40 HBR 67 90 65 85 / 40 40 30 20 SPS 72 92 68 88 / 30 40 40 40 GAG 62 85 57 78 / 70 20 20 10 PNC N 65 86 69 84 / 70 40 40 30 DUA 75 89 74 89 / 10 20 30 40 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 8, 6:35 PM CDT, 1 hour 38 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 635 PM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 615 PM WAYNOKA OK 1.00 INCH HAIL IN WAYNOKA 6/8/95 WOODS FROM WAYNOKA PD 625 PM 6.5 N OF QUINLAN OK 0.75 INCH HAIL 6.5 N OF 6/8/95 WOODWARD QUINLAN SN
Local storm report, Jun 8, 6:36 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 635 PM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 615 PM WAYNOKA OK 1.00 INCH HAIL IN WAYNOKA 6/8/95 WOODS FROM WAYNOKA PD 625 PM 6.5 N OF QUINLAN OK 0.75 INCH HAIL 6.5 N OF 6/8/95 WOODWARD QUINLAN SN
Local storm report, Jun 8, 6:38 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 445 PM 7 W OF ROSSTON OK 50 KNOT WINDS 6/8/95 HARPER 530 PM 9 NW OF BUFFALO OK 1.00 INCH HAIL 6/8/95 HARPER SN
Local storm report, Jun 8, 6:40 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 445 PM 7 W OF ROSSTON OK 50 KNOT WINDS 6/8/95 HARPER 530 PM 9 NW OF BUFFALO OK 1.00 INCH HAIL 6/8/95 HARPER SN
Local storm report, Jun 8, 6:48 PM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT...CORRECTED... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 648 PM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 615 PM 6.5 N OF QUINLAN OK 0.75 INCH HAIL 6.5 N OF 6/8/95 WOODWARD QUINLAN 625 PM WAYNOKA OK 1.00 INCH HAIL IN WAYNOKA 6/8/95 WOODS FROM WAYNOKA PD 642 PM WOODWARD OK 0.75 INCH HAIL REPORTED BY 6/8/95 WOODWARD WOODWARD SHERIFF. SN/SPEG ...CORRECTED TIMES ON FIRST TWO REPORTS AND ADDED THIRD...
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 58 min |
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 66 min |
| Jun 8, 7:43 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 6 hr |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 68 min |
| Jun 8, 7:55 PM CDT | Tornado Warning | OUN | Roger Mills | 65 min |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Major | 68 min |
| Jun 8, 8:26 PM CDT | Flash Flood Warning | OUN | Alfalfa | 6 hr |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Jun 8, 8:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 61 min |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Jun 8, 9:56 PM CDT | Tornado Warning | OUN | Ellis | 64 min |
| Jun 8, 10:00 PM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 8, 10:35 PM CDT | Tornado Warning | OUN | Dewey | 40 min |
| Jun 8, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 43 min |
| Jun 8, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Jun 8, 11:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 8, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 55 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 9, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 9, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jun 9, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Jun 9, 12:55 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan | 5 hr |
| Jun 9, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 46 min |
| Jun 9, 2:13 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 9, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 47 min |
| Jun 9, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| Jun 9, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 53 min |
| Jun 9, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 9, 5:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 5:37 AM CDT | Flash Flood Warning | OUN | Blaine | 113 min |
| Jun 9, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Jun 9, 8:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 68 min |
| Jun 9, 9:59 AM CDT | Flash Flood Warning | OUN | Logan, Payne | 2 hr |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 55 min |
| Jun 9, 1:05 PM CDT | Tornado Warning | OUN | Harmon | 55 min |
| Jun 9, 1:32 PM CDT | Tornado Warning | OUN | Greer | 43 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 9, 2:09 PM CDT | Tornado Warning | OUN | Greer | 51 min |
| Jun 9, 2:39 PM CDT | Tornado Warning | OUN | Greer, Kiowa | 66 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 64 min |
| Jun 9, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Jun 9, 3:27 PM CDT | Tornado Warning | OUN | Kiowa | 63 min |
| Jun 9, 3:52 PM CDT | Tornado Warning | OUN | Caddo | 53 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 60 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Jun 9, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
| Jun 9, 5:51 PM CDT | Tornado Warning | OUN | Seminole | 24 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| Jun 9, 6:15 PM CDT | Tornado Warning | OUN | Seminole | 30 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.